MAUDE Adverse Event Report: MERIT MEDICAL MANUFACTURING IMPRESS®.BRAIDED CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MERIT MEDICAL MANUFACTURING IMPRESS®.BRAIDED CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 59038UAC
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that during a percutaneous transluminal uterine artery [uae] embolization procedure, a 5f catheter tip detached in the patient's artery.The physician had acquired retrograde femoral artery access and had negotiated the patient's contralateral ilio-femoral conduit with a guidewire and a 5f catheter.During over-the-wire catheter manipulations within the patient's artery under fluoroscopy, the catheter tip detached.The physician successfully externalized the foreign body with a vascular snare device liberating the vessel.Another catheter was used to complete the procedure.No additional patient consequences to report.
 
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow-up report will be submitted once the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed, the root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
IMPRESS®.BRAIDED CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key16545342
Report Number3010665433-2023-00024
Device Sequence Number20414429
Product Code DQO
UDI-Device Identifier00884450109373
UDI-Public884450109373
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2023
Device Catalogue Number59038UAC
Device Lot NumberE2004961
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer05/30/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTERVENTIONAL GUIDWIRE.
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown